Illinois, 2012Strong Wind in Illinois, November 23, 2012
November 23, 2012 · NWS LOT · 1 event in 1 county or zone
Strong winds occurred behind a cold front causing a tree to uproot and fall onto a car, injuring two of its occupants.
- Deaths
- 0
- Injuries
- 2
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred behind a cold front causing a tree to uproot and fall onto a car, injuring two of its occupants.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 23, 10:14 AM CST, 41 minutes earlier.
Area forecast discussion, Nov 23, 10:14 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1014 AM CST FRI NOV 23 2012
.DISCUSSION...
346 AM CST
MAIN FORECAST CONCERNS/CHALLENGES ARE WITH MUCH COLDER AIR
SPILLING SOUTHEAST ACROSS THE CWA THIS MORNING...SOME POTENTIAL
FOR FLURRIES TODAY AS WELL AS POSSIBLE LIGHT SNOW FOR AREAS ACROSS
NORTHWEST INDIANA TONIGHT.
WITH COLD FRONT SOUTHEAST OF THE CWA THIS MORNING...STRONG CAA
ACROSS THE REGION IS HELPING TEMPS CONTINUE TO FALL. THIS TREND
WILL LIKELY CONTINUE OVER THE NEXT SEVERAL HOURS WITH SOME
LOCATIONS EXPERIENCING ALMOST A 30 DEGREE DIFFERENCE WITH HIGH
TEMPS TODAY COMPARED TO YESTERDAY...WITH HIGH TEMPS ONLY EXPECTED
TO CRAWL TO LOW/MID 30S. WITH THESE COOLER CONDITIONS IN PLACE AS
WELL AS A STRONG NORTHWEST BREEZE AND CLOUDY CONDITIONS...IT WONT
FEEL VERY PLEASANT OUTSIDE TODAY. LATEST SATELLITE IMAGERY
DEPICTING STRATUS SHIELD CONTINUING TO SHIFT SOUTHEAST ACROSS
NORTHERN ILLINOIS. WITH MAIN UPPER LEVEL LOW TO THE NORTH
CONTINUING TO SHIFT EAST THIS MORNING AND WITH SEVERAL WAVES OF
ENERGY WRAPPING AROUND THIS UPPER LEVEL FEATURE...THIS CLOUD
SHIELD WILL MOVE TO THE SOUTHEAST WITH MOST AREAS OBSERVING MOSTLY
CLOUDY CONDITIONS BY DAY BREAK. CURRENT UPSTREAM OBS ACROSS
MINNESOTA/WISCONSIN ARE INDICATING THAT SOME LIGHT SNOW IS FALLING
THIS HOUR...BUT PRIMARILY TIED MORE CLOSELY TO THE UPPER LEVEL LOW
CENTER. ALTHOUGH I AM NOT OVERLY CONCERNED ABOUT THE POSSIBILITY
OF SOME FLURRIES ACROSS THE CWA LATER THIS MORNING...WEAK ASCENT
COINCIDING WITH STEEPENING LAPSE RATES COULD PROVIDE A FLURRY OR
TWO. SO HAVE MAINTAINED THIS MENTION IN THE GRIDS...BUT WITH ANY
FLURRIES TO LIKELY TO BE BRIEF AND WITH A DOWNWARD TREND EXPECTED
INTO THE AFTERNOON.
THIS EVENING THROUGH SATURDAY MORNING...STRATUS WILL BE EXITING TO
THE EAST AND LAKE EFFECT SNOW SHOWERS WILL BE THE MAIN CHALLENGE
BUT WITH THE BULK OF THE PRECIP EXPECTED TO REMAIN ON THE EASTERN
SIDE OF THE LAKE. MUCH COLDER AIR MOVING ACROSS THE LAKE WILL BE
MORE THAN SUFFICIENT TO PROVIDE HIGH DELTA TS OVER THE LAKE. THIS
COINCIDING WITH SHIFTING BOUNDARY LAYER FLOW...COULD BRING SOME
LIGHT SNOW ACROSS PORTIONS OF THE CWA IN NORTHWEST INDIANA TONIGHT
INTO SATURDAY MORNING. BOUNDARY LAYER FLOW WILL DEFINITELY BE SUCH
THAT CLOUD COVER WILL LINGER ACROSS PORTER COUNTY IN NORTHWEST
INDIANA...BUT COULD ALSO MEAN SOME LIGHT SNOW ACROSS THIS SAME
AREA BY TONIGHT. DESPITE THIS POSSIBILITY...AM NOT EXPECTING MUCH
IN TERMS OF ANY ACCUMULATION AS BEST LOW LEVEL CONVERGENCE AND
BETTER DEVELOPMENT WILL RESIDE JUST TO THE NORTHEAST OF THE CWA.
AS THE MAIN UPPER LEVEL TROUGH SHIFTS EAST OF THE REGION ON
SATURDAY...SURFACE RIDGE AXIS WILL MOVE ACROSS THE CWA WITH ALL
AREAS IN THE CWA OBSERVING MOSTLY SUNNY SKIES BUT WITH TEMPS STILL
ONLY REACHING THE MID 30S. THEN FOR THE REMAINDER OF THE
WEEKEND...STEERING FLOW WILL KEEP ENERGY AND ANY PRECIP TO THE
NORTH AS TEMPS WILL BE SLIGHTLY WARMER IN THE 40S ON SUNDAY. HAVE
MAINTAINED CHANCES FOR PRECIP ON MONDAY AND MONDAY NIGHT...BUT
WITH GUIDANCE RATHER INCONSISTENT WITH ONE ANOTHER ON THIS NEXT
SYSTEM.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* NORTHWEST WINDS AROUND 20KT WITH GUSTS TO 32KT GRADUALLY
DIMINISHING THIS AFTERNOON AND OVERNIGHT.
* CIGS 3K-4K FT.
* A FEW FLURRIES POSSIBLE BUT NO VIS REDUCTION EXPECTED.
ALLSOPP
//DISCUSSION...UPDATED 16Z...
MAX PRESSURE RISES OCCURRING OVER NORTHEAST IL NOW. PEAKS GUSTS
HAVE DROPPED OFF A COUPLE KNOTS OVER EASTERN IA AND NORTHERN IL IN
THE PAST HOUR OR TWO. TREND OF GRADUALLY DIMINISHING WIND WILL
CONTINUE. FEW FLURRIES NOTED OVER SOUTHERN WI AND SOME OF THESE
MAY GET INTO NORTHEAST IL BUT NO VISIBILITY RESTRICTION
EXPECTED...SO DID NOT MENTION IN TAF AT THIS TIME.
ALLSOPP
PREVIOUS DISCUSSION...12Z...
LOW PRESSURE CONTINUES TO LIFT NORTHEAST AWAY FROM THE GREAT LAKES
REGION...HOWEVER A VERY TIGHT PRESSURE GRADIENT REMAINS OVER
NORTHERN IL/NORTHWEST IN AIRFIELDS AND RESULTING IN GUSTY WINDS.
EARLY THIS MORNING GUSTS HAVE BEEN HOVERING AROUND 20 TO 25
KT...HOWEVER THIS APPEARS TO BE CHANGING OVER THE NEXT COUPLE OF
HOURS AS A SECONDARY FRONT SLIDES EAST/SOUTHEAST AROUND DAYBREAK.
OBS ACROSS EASTERN IOWA IN THE WAKE OF THIS SECONDARY BOUNDARY
HAVE INCREASED TO AROUND 40 KT AT TIMES. CURRENTLY IT DOES NOT
APPEAR THAT THE POTENCY OF THESE GUSTS WILL OCCUR OVER NORTHERN
IL/NORTHWEST IN TAF SITES...BUT A FEW AIRFIELDS COULD SEE GUSTS
BETWEEN 35 AND 40 KT BRIEFLY. OTHERWISE GUSTS WILL GENERALLY BE
AROUND 32 TO 34 KT. IN ADDITION A STRATUS DECK WILL ADVECT ACROSS
THE REGION THIS MORNING WITH CIGS AT LOW END VFR OR HIGH END
MVFR...GENERALLY 3K FT AGL CIGS THRU EARLY THIS AFTN.
THE GRADIENT WILL WEAKEN THROUGHOUT THE AFTERNOON...WITH GUSTS BY
SUNSET AROUND 20 TO 25 KT. HIGH PRESSURE WILL STEADILY BUILD INTO
THE REGION...AND ALLOW CIGS TO IMPROVE WITH VFR CONDS DEVELOPING
BY 02Z SAT...AND CONTINUE THROUGH THE OVERNIGHT HOURS TO MUCH OF
SAT. BY MIDNIGHT TONIGHT WINDS SHOULD BE GENERALLY AROUND 10 TO 15
KT.
MINIMAL MOISTURE REMAINS OVER NORTHERN IL/NORTHWEST IN
TODAY...HOWEVER JUST ENOUGH COULD PRODUCE A FEW FLURRIES. AT THIS
TIME NO MENTION IN THE CURRENT TAF IS NEEDED.
BEACHLER
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* HIGH CONFIDENCE IN WIND FORECAST.
* MEDIUM CONFIDENCE IN CIG FORECAST.
* LOW CONFIDENCE IN FLURRIES OCCURRING AT ORD OR MDW.
ALLSOPP
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT THROUGH MONDAY...VFR. NO SIG WX.
MONDAY THROUGH TUESDAY...MVFR. CHC -SN.
WEDNESDAY THROUGH THURSDAY...VFR. NO SIG WX.
BEACHLER
&&
.MARINE...
258 AM CST
STRONG AREA OF LOW PRESSURE WAS CENTERED NEAR EASTERN LAKE SUPERIOR
EARLY THIS MORNING WITH A TRAILING FRONTAL BOUNDARY STRETCHING SOUTH
THROUGH LOWER MICHIGAN INTO INDIANA. BEHIND THIS BOUNDARY GUSTY
WINDS HAVE FILLED IN ACROSS LAKE MICHIGAN...WITH GALES TO 35 KT
ACROSS MUCH OF LAKE MICHIGAN. A VERY TIGHT GRADIENT CONTINUES TO BE
EXPECTED...AND A FEW POINTS MAY HAVE GALES TO 45 KT AROUND MIDDAY.
THEN THE LOW PRESSURE WILL DRIFT EAST ALONG WITH THE TIGHT GRADIENT
STEADILY DIMINISHING THROUGH THE EVENING HOURS INTO
SATURDAY...HOWEVER IT IS POSSIBLE THAT THE CURRENT GALE WARNING MAY
NEED TO BE EXTENDED A FEW HOURS AS OCCASIONAL GALES MAY CONTINUE
THROUGH SUNRISE SAT. OTHERWISE THE OTHER CONCERN IS THAT THE
NORTHWEST INDIANA NEARSHORE WILL CONTINUE TO SEE OPTIMAL CONDITIONS
FOR A SMALL CRAFT ADVISORY. THUS FOR THE INDIANA NEARSHORE ZONES THE
CURRENT SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED FURTHER INTO
SATURDAY EVENING. GIVEN SOME DEGREE OF UNCERTAINTY AND TIMING...HAVE
OPTED TO LEAVE THE CURRENT HEADLINES IN PLACE.
HIGH PRESSURE WILL STEADILY BUILD INTO THE UPPER MIDWEST
TONIGHT...REACHING THE WESTERN GREAT LAKES SATURDAY. THIS WILL ALLOW
WINDS TO DIMINISH AND SLOWLY TURN WEST AND EVENTUALLY SOUTHWEST BY
SATURDAY NIGHT. YET ANOTHER TIGHT GRADIENT AND LOW PRESSURE SYSTEM
APPROACH THE GREAT LAKES SUNDAY. THEN THE EXTENDED APPEARS TO REMAIN
RELATIVELY ACTIVE WITH POSSIBLY ANOTHER SYSTEM BRINGING GUSTY WINDS
TO LAKE MICHIGAN.
CONFIDENCE THROUGH SUNDAY...HIGH.
CONFIDENCE BEYOND SUNDAY...MEDIUM.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...NEARSHORE WATERS UNTIL
10 PM FRIDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...10 PM FRIDAY TO 4 PM SATURDAY.
GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 9 PM FRIDAY.
&&Hazardous weather outlook, Nov 23, 4:39 AM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
439 AM CST FRI NOV 23 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
241045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
439 AM CST FRI NOV 23 2012 /539 AM EST FRI NOV 23 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WIND GUSTS TO 40 MPH WILL BE LIKELY THROUGH MID DAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-241045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
439 AM CST FRI NOV 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS AND HIGH WAVES ARE LIKELY THROUGH THIS
EVENING...WITH STRONG WINDS AND HIGH WAVES LIKELY CONTINUING TO
LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR THE REMAINDER OF
THE NIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG WINDS AND HIGH WAVES WILL CONTINUE TO LEAD TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH SATURDAY AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
439 AM CST FRI NOV 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS ARE LIKELY OVER THE ENTIRE LAKE THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RODRIGUEZ
In the hours before
Special weather statement, Nov 23, 5:36 AM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
536 AM CST FRI NOV 23 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
231545-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
536 AM CST FRI NOV 23 2012 /636 AM EST FRI NOV 23 2012/
...STRONG WINDS AND FALLING TEMPERATURES THIS MORNING...
A STRONG COLD FRONT PUSHED ACROSS THE AREA EARLY THIS MORNING WITH
TEMPERATURES FALLING AND STRONG WEST NORTHWEST WINDS INCREASING.
OCCASIONAL WINDS GUSTS OF 40 TO 45 MPH ARE BEING OBSERVED ACROSS
PORTIONS OF NORTHERN ILLINOIS...WITH SIMILAR WIND GUSTS LIKELY TO
CONTINUE ACROSS NORTHERN ILLINOIS AS WELL AS NORTHWEST INDIANA
THROUGH MID TO LATE MORNING.
THE COMBINATION OF THE BRISK WINDS AND COLD TEMPERATURES WILL
CAUSE WIND CHILLS TO DROP INTO THE TEENS BY DAYBREAK ACROSS
PORTIONS OF NORTHERN ILLINOIS.
ANY LOOSE OBJECTS OUTSIDE SUSCEPTIBLE TO STRONGER WINDS SHOULD BE
SECURED. IN ADDITION...PREPARE FOR A MUCH COLDER MORNING ON FRIDAY
THAN SEEN ON THANKSGIVING DAY.
RODRIGUEZ
Special weather statement, Nov 23, 9:24 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
924 AM CST FRI NOV 23 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232000-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
924 AM CST FRI NOV 23 2012 /1024 AM EST FRI NOV 23 2012/
NORTHWEST WINDS WILL CONTINUE TO GUST TO 40 MPH WITH A FEW GUSTS
UP TO 45 MPH THROUGH MIDDAY ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA. IN ADDITION...COLD TEMPERATURES MOVING INTO THE REGION
WILL RESULT IN WIND CHILL VALUES AROUND 20 DEGREES TODAY. ENSURE
LOOSE ITEMS THAT ARE EXPOSED TO THE WIND ARE SECURED. WINDS MAY
ADVERSELY IMPACT HIGH PROFILE VEHICLES...ESPECIALLY THOSE
TRAVELING ON NORTH SOUTH ORIENTED ROADWAYS.
BMD
Strong Wind, Cook
- When
- November 23, 10:55 AM CST
- Where
- Cook forecast zone
- Measured
- 30 kt (35 mph) measured gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- ASOS
A tree uprooted and fell onto a vehicle causing at least two of the occupants to be sent to the hospital after being extricated from the car. The incident occurred on 16th Street just south of Wilmette Avenue in Wilmette. Chicago Executive (KPWK) airport was reporting gusts of 30 kt at the time of the incident.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, November 23 to 27, 20123 deaths · $300,000 · 14 events
- Dense Fog in California, November 23 to 25, 20124 events
- Winter Storm in Michigan, November 23 to 24, 20124 events
- High Wind in Montana, November 23 to 24, 201263 kt wind · 2 events
- High Wind in Texas, November 23, 201251 kt wind · 1 event
- Winter Storm in Wisconsin, November 23, 20121 event
- Marine High Wind in Lake Superior, November 23, 201263 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422970.